MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Codes Break (1069); Use of Device Problem (1670)
Health Effect - Clinical Codes Capsular Bag Tear (2639); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 04/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the surgeon had planned on using a preloaded intraocular lens (iol), model pcb00, as it is their standard practice.However, halfway through phacoemulsification, a small capsule tear was observed.Account's brief description of the event provided that the surgeon requested a 3-piece lens (suspect iol, model: za9003, 25.5 diopter power) and implanted it in the sulcus.The surgeon did not notice that the haptic was bent until the lens had been deployed inside the capsule and decided to replace the lens.Account believes that the bent haptic was a handling/loading problem.It was indicated that the incision was enlarged with a a 5.2 blade to pull the remainder of the partially cut lens out of the patient's left eye as it was difficult to remove the lens.By the time the iol was completely removed, the capsule had deteriorated further and could no longer support another sulcus lens.Therefore, a competitor anterior chamber lens (23.5 diopter power) was implanted and suturing was required to close the incision.The case was about an hour long, triple the surgeon's usual time.It was provided that 20 mg of triamcinolone was administered due to the excessive manipulation of the eye.Patient was reportedly okay post operation.The iol was discarded post removal.No further information was provided.
 
Additional Manufacturer Narrative
Date of birth: the exact date of birth was asked but the information is unavailable, only the year of birth of 1941 was provided.If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(6).The device is not returning for evaluation as it was discarded; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, to date, the information has not been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key14365940
Report Number3012236936-2022-01216
Device Sequence Number14858357
Product Code HQL
UDI-Device Identifier05050474529120
UDI-Public(01)05050474529120(17)230719
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2023
Device Model NumberZA9003
Device Catalogue NumberZA90030255
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/13/2022
Initial Report FDA Received Date05/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite